MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM ACCESS PORT II KIT; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND SYSTEM ACCESS PORT II KIT; ADJUSTABLE GASTRIC BAND
Model Number B-2103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Regurgitation (2259)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Taper ii.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Based on the serial number provided, the connector type is assumed to be a taper ii.If returned, visual examination may confirm or determine another taper type associated with this event.This report captures the port that was removed with the band.It appears that the physician used a port from a port kit with the original band placement.The band removal was captured under mdr 3006722112 2017 00011.Device labeling addresses the reported events of gerd and dysphagia as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient's lap-band system was reported to have a "several years of gerd and dysphagia." the patient's port was explanted.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.A visual examination was performed on the port, and noted brown discoloration on the port tubing.The taper tubing junction was noted to be at an angle.Scratches were observed on the access port and port holes.Needle marks were noted on the port septum.A fill inspection test was performed and no blockage was observed.Under microscopic analysis, two smooth-edged openings were observed on the port tubing, consistent with wear and thinning.One of the openings was noted to be at the port tubing junction.The band tubing attached to the ss connector had surgical end cuts, consistent with device removal.

Brand Name
LAP-BAND SYSTEM ACCESS PORT II KIT
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key6237351
Report Number3006722112-2017-00030
Device Sequence Number709867
Product Code LTI
UDI-Device Identifier10811955020091
UDI-Public(01)10811955020091(11)080725(17)100724(10)1634284
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/24/2010
Device Model NumberB-2103
Device Catalogue NumberB-2103
Device Lot Number1634284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight98